Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 91, NWS Wilmington, OH

June 6, 2008Auglaize County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 6, 2008, 8:41 PM EDT for Auglaize County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2008, 8:41 PM EDT (00:41 UTC)
Expired
Jun 6, 2008, 9:00 PM EDT
In force
19 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Auglaize County, OH

The radar

The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 7:36 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:27 PM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 4:27 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT FRI JUN 6 2008

.SYNOPSIS...
A WARM AND MUGGY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF THUNDERSTORMS TONIGHT THROUGH SATURDAY. HIGH
PRESSURE WILL BUILD BACK INTO THE REGION FOR SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE USED A BLEND OF THE RUC40 AND THE OPERATIONAL NAM-WRF FOR
THE NEAR TERM FCST.

SATELLITE IMAGERY AND MOSAIC RADAR SHOWED SHOWERS AND THUNDERSTORMS
ACRS ILLINOIS...WRH HALF OF INDIANA AND LOWER MICHIGAN THIS AFTN.
THESE SHOWERS AND STORMS WERE DEVELOPING AHEAD OF AN H5 VORT LOBE
AND UNDER THE FAVORABLE RIGHT REAR QUADRANT OF AN UPR LEVEL JET
MAX.  VORT LOBE IS FCST TO PIVOT ACRS THE NW HALF OF THE CWFA
OVERNIGHT.  THIS FEATURE...ALONG WITH AN INCREASE IN DEEP MOISTURE
FROM THE WEST...WARRANT A CHANCE FOR SHOWERS AND THUNDERSTORMS ACRS
THE NW HALF OF THE CWFA.  THE BEST CHC WILL OCCUR OVER THE FAR NW.
THE CHC FOR SEVERE STORMS WILL CONTINUE TO BE LOW...BUT WILL HAVE TO
BE WATCHED THIS EVENING. CONVECTION SHOULD DIMINISH IN AREAL
COVERAGE AFTER 06Z. LOWS WILL RANGE FROM THE UPPER 60S TO LOWER
70S. &&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
MODELS CONTINUE TO SHOW DEEP MOISTURE WITH PRECIPITABLE WATER VALUES
AROUND 1.50 INCHES ACRS OUR REGION DURING SATURDAY MORNING AND
AFTERNOON. THIS DEEP MOISTURE WILL INTERACT WITH A WEAK WX
DISTURBANCE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...MOST
NUMEROUS FAR NORTH WITH THE LEAST CHANCE SOUTH OF THE OHIO RIVER.
THE SHOWERS AND THUNDERSTORMS WILL PEAK IN COVERAGE DURING THE
AFTN HOURS AS DAYTIME HEATING WILL PRODUCE MIXED LAYER CAPE VALUES
AROUND 1500 J/KG.

CENTER OF A STRONG UPR LVL RIDGE WILL RETROGRADE AND BUILD BACK TO
THE WEST SATURDAY NIGHT INTO SUNDAY...BECOMING POSITIONED OVER THE
SRN APPALACHIANS.  AFOREMENTIONED DEEP MOISTURE/WX DISTURBANCE  IS
FORECAST TO ROTATE NE AWAY FROM THE REGION SATURDAY EVENING...ALLOWING
SHOWERS AND THUNDERSTORMS TO QUICKLY COME TO AN END. THIS WILL
ALLOW SKIES TO CLEAR OVERNIGHT. ON SUNDAY...WITH THE INFLUENCE OF
THE UPR LVL RIDGE ACRS THE OHIO VALLEY REGION...PARTLY TO MOSTLY
SUNNY SKIES CAN BE EXPECTED.

TEMPERATURES ON SATURDAY WILL BE SLIGHTLY COOLER DUE TO CLOUDS AND
PCPN CHANCES.  HIGHS ON SUNDAY WILL REBOUND BACK INTO THE LOWER TO
MID 90S.  HEAT INDICIES ON SATURDAY AND SUNDAY ARE EXPECTED TO
REMAIN IN THE 90S AS DEWPOINTS GENERALLY AVERAGE IN THE MID AND
UPPER 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODEL GUIDANCE TODAY IS SOMEWHAT MORE AGGRESSIVE IN BRINGING MID LVL
S/WV ACRS LWR GRT LKS MON NIGHT AND TUES. THE PRESENCE OF THE S/WV
WILL SUPPRESS THE RIDGE AND ALLOW THE FRNTL BNDRY TO DROP BACK SOUTH
INTO THE REGION TUES. AM A LITTLE CONCERNED THAT MODELS ARE BREAKING
DOWN THE RIDGE TOO QUICKLY AND ARE OVERDOING THE STRENGTH OF THE
S/WV. MAJORITY OF THE MODEL GUIDANCE AND HPC PUSHING FRNTL BNDRY
INVOF OHIO RIVER LATE TUES BEFORE STALLING WHICH BASED ON MY
CONCERNS ABV...LOOKS TOO FAR SOUTH. HAVE ALLOWED FOR 30 POPS OVER A
LARGER PORTION OF THE FCST AREA TUES WITH FRNTL BNDRY ACRS REGION.
WITH S/WV MOVING EAST BY WED MRNG...RIDGE WILL IMMEDIATELY
REESTABLISH ACRS THE REGION WITH RESULT THAT REMNANTS OF FRNTL BNDRY
WILL BE PUSHED BACK NORTH INTO THE GRT LKS FOR MUCH IF NOT ALL OF
THE REST OF THE WORK WEEK. STUCK SILENT 20 POPS IN FOR FRI WITH
TIMING UNCERTAINTIES WRT APPCHG COLD FRONT ALTHOUGH IT APPEAR
ENTIRELY POSSIBLE THAT FCST AREA WILL NOT FEEL EFFECTS OF COLD FRONT
UNTIL NEXT WEEKEND WITH STRENGTH OF LATE WEEK RIDGE. TEMPS WILL
REMAIN ABV NORMAL THRU THE EXTENDED.  WITH EXCEPTION OF TUES WHEN AN
INCREASE IN CLOUDS AND SCT CONVECTION MAY KEEP TEMPS DOWN A FEW
DEG...EXPECT TEMPS WILL HOVER BTWN THE M80S AND L90S THRU THE
PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FEW TO SCATTERED CUMULUS ARE DEVELOPING ACROSS THE AREA. THE
CLOUDS AS WELL AS GUSTY WINDS WILL DIMINISH THIS EVENING WITH THE
LOSS OF HEATING. INCREASING LOW LEVEL MOISTURE OVERNIGHT WILL
SPREAD BROKEN VFR CEILINGS ACROSS THE TERMINALS AFTER 05Z.
SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE AREA LATE
IN THE TAF PERIOD. GIVEN UNCERTAINTY CONCERNING WHEN AND WHERE
THIS PRECIPITATION MAY OCCUR...HAVE ONLY INCLUDED VCSH AND CB AT
KDAY AND KILN FOR NOW.

OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY
AFTERNOON AND AGAIN ON TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...RYAN
AVIATION...
Hazardous weather outlook, Jun 6, 7:49 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
749 PM EDT FRI JUN 6 2008

INZ050-OHZ026-034-035-042>046-051>053-080000-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-
749 PM EDT FRI JUN 6 2008

...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074-
077>082-088-080000-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
749 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 6, 6:44 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     FLOOD            2 NNE OSTRANDER         40.29N 83.20W
06/04/2008                   DELAWARE           OH   PUBLIC

            STREAMS WERE COMING OUT OF THEIR BANKS.

0743 AM     HAIL             3 SSW BLUE ASH          39.21N 84.40W
06/04/2008  U0.75 INCH       HAMILTON           OH   PUBLIC

0756 AM     HAIL             5 WSW FAYETTEVILLE      39.15N 84.01W
06/04/2008  U0.88 INCH       CLERMONT           OH   PUBLIC

0140 PM     HAIL             3 SW WILLIAMSTOWN       38.61N 84.61W
06/04/2008  U0.75 INCH       GRANT              KY   PUBLIC

0221 PM     FLASH FLOOD      11 N VANCEBURG          38.76N 83.33W
06/04/2008                   ADAMS              OH   PUBLIC

            STREAMS WERE OUT OF THEIR BANKS AND OVERFLOWING ROADS.

0236 PM     HAIL             3 NE PORTSMOUTH         38.79N 82.91W
06/04/2008  U0.75 INCH       SCIOTO             OH   PUBLIC

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:12 PM EDTSevere Thunderstorm WarningILNMercer48 min
Jun 6, 8:28 PM EDTTornado WarningILNMercer32 min
Jun 7, 1:02 PM EDTAreal Flood AdvisoryILNFranklin118 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.